| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported by the customer that issue with a guidewire during insertion of a picc line.The tip of the guidewire (not the one in the catheter) tied in a knot, and when the nurse attempted to remove it, they were unable to and needed to nick the skin to remove it.No further details provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a knotted guidewire is confirmed and was determined to be use-related.One nitinol guidewire was returned for evaluation.An initial visual observation of the returned guidewire showed blood residues throughout the device.A knot was observed at the distal end of the guidewire in the coiled region of the guidewire.A microscopic observation revealed the distal coiled region of the guidewire to have a slightly wavy shape.Misaligned coils were observed along the coiled region of the guidewire.The complaint of a knotted guidewire is confirmed and was determined to be caused during the insertion and manipulation of the guidewire.This complaint will be recorded for future trending and monitoring purposes.